Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)


Finite difference discretizations of some initial and boundary value problems with interface

Authors: Georgios D. Akrivis and Vassilios A. Dougalis
Journal: Math. Comp. 56 (1991), 505-522
MSC: Primary 65M12; Secondary 65M15
MathSciNet review: 1066829
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We analyze the discretization of initial and boundary value problems with a stationary interface in one space dimension for the heat equation, the Schrödinger equation, and the wave equation by finite difference methods. Extending the concept of the elliptic projection, well known from the analysis of Galerkin finite element methods, to our finite difference case, we prove second-order error estimates in space and time in the $ {l^2}$ norm.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65M12, 65M15

Retrieve articles in all journals with MSC: 65M12, 65M15

Additional Information

PII: S 0025-5718(1991)1066829-7
Article copyright: © Copyright 1991 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia